Alabama, 2004Damaging Wind in Alabama, June 22, 2004
June 22, 2004 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 22, 1:44 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 22, 1:44 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT TUE JUN 22 2004
.SYNOPSIS...AN ACTIVE WEATHER PATTERN HAS SET UP RESIDENCE ACROSS THE
STATE AND WILL CONTINUE THROUGH THE WEEKEND. A FRONTAL BOUNDARY
IS CURRENTLY TRACKING SOUTHWARD TOWARDS THE AREA. THIS FRONT WILL
LIKELY STALL SOMEWHERE ACROSS OR JUST NORTH OF THE AREA. WITH THIS
FOCUS MECHANISM NEARBY...SEVERAL IMPULSES WILL RIDE ALONG THIS
BOUNDARY WHICH WILL KEEP RAIN CHANCES THROUGHOUT THE FORECAST
PERIOD.
&&
.SHORT TERM...SHOWERS AND THUNDERSTORMS HAVE FINALLY MOVED INTO THE
STATE THIS AFTERNOON. ONE COMPLEX IS MOVING NORTHWARD FROM THE GULF
COAST AND ANOTHER EASTWARD FROM CENTRAL MISSISSIPPI. THESE
TWO COMPLEXES WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE
AREA OVERNIGHT. MOST AREAS SHOULD SEE SOME RAINFALL BY
MORNING. ANOTHER UPPER LEVEL DISTURBANCE CURRENTLY OVER EASTERN
TEXAS IS PROGGED TO MOVE ACROSS THE AREA ON WEDNESDAY. WITH PLENTY OF
MOISTURE AND INSTABILITY AVAILABLE...THUNDERSTORMS ALONG WITH HEAVY
RAINFALL ARE EXPECTED.
DEPENDING ON WHAT MODEL YOU PREFER...THE FRONT WILL STALL ACROSS
CENTRAL ALABAMA (GFS) OR JUST NORTH OF THE AREA (ETA). REGARDLESS...
ENOUGH MOISTURE AND INSTABILITY WILL BE AROUND FOR RAIN. THUS IT WILL
BE HARD TO GET MUCH OF A BREAK ON THURSDAY SO HAVE KEPT CHANCE POPS
IN THE FORECAST. ANOTHER DISTURBANCE IS EXPECTED ON FRIDAY WHICH WILL
KEEP HIGH CHANCE POPS IN THE FORECAST.
HIGH AND LOW TEMPERATURES WILL BE HIGHLY DEPENDANT ON THUNDERSTORMS
AND CLOUD COVER. STILL WENT A FEW DEGREES ABOVE MOS GUIDANCE FOR
HIGH TEMPERATURES DUE TO THE FACT IF THE SUN BREAKS OUT...HEATING
WILL TAKE PLACE FAST.
&&
.LONG TERM...ANOTHER FRONT IS EXPECTED TO ENTER THE REGION BY THE
WEEKEND...NOT QUITE SURE HOW FAR SOUTH THIS ONE WILL GO...BUT A
CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TUESDAY
AS SUMMER IS IN FULL EFFECT. HIGH TEMPERATURES WILL BE JUST BELOW
NORMALS FOR THIS TIME OF YEAR.
&&
.PRELIMINARY NUMBERS...
BIRMINGHAM 71 84 69 86 69 / 80 70 50 50
MONTGOMERY 72 87 71 87 71 / 60 60 40 50
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
KH/99
Hazardous weather outlook, Jun 22, 12:30 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT TUE JUN 22 2004
ALZ011>015-017>050-231830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT TUE JUN 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
INTO THE EARLY EVENING HOURS. THE WET MICROBURST POTENTIAL THIS
AFTERNOON IS LOW DUE TO STABLE AIR IN THE MID LEVELS. HOWEVER...
SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING NUMEROUS LIGHTNING
STRIKES...WIND GUSTS AROUND 30 MPH...AND VERY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...
ISOLATED STRONG STORMS ARE POSSIBLE ACROSS THE AREA THROUGH
WEDNESDAY...AS A WEAK SURFACE LOW DEVELOPS TO OUR WEST...AND A FRONT
REMAINS STATIONARY TO OUR NORTH. IN THESE STRONG THUNDERSTORMS...
WIND GUSTS OF UP TO 35 MPH...HEAVY RAINFALL...AND NUMEROUS LIGHTNING
STRIKES WILL BE POSSIBLE.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT
ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 2:13 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT TUE JUN 22 2004
ALZ040-222100-
DALLAS-
313 PM CDT TUE JUN 22 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 400 PM
CDT...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 14 MILES WEST OF ORRVILLE...MOVING NORTHEAST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ORRVILLE THROUGH 400
PM CDT.
Special weather statement, Jun 22, 3:13 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT TUE JUN 22 2004
ALZ032-222200-
HALE-
413 PM CDT TUE JUN 22 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HALE COUNTY UNTIL 500 PM
CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS BETWEEN 35 TO
45 ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER MOUNDVILLE...MOVING EAST AT 25 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOUNDVILLE AND WILEY
THROUGH 500 PM CDT.
Special weather statement, Jun 22, 3:18 PM CST, 20 minutes before
ALZ023-222200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
418 PM CDT TUE JUN 22 2004
ALZ023-222200-
TUSCALOOSA-
418 PM CDT TUE JUN 22 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
500 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS ALONG WITH 30 MPH WINDS...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 11 MILES NORTHWEST OF SAMANTHA TO 6 MILES
SOUTHWEST OF FOSTERS...MOVING NORTHEAST AT 20 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
NORTHPORT...FOSTERS...TUSCALOOSA...SAMANTHA...HOLT...KELLERMAN AND
BROOKWOOD THROUGH 500 PM CDT.
Thunderstorm Wind, Tuscaloosa
- When
- June 22, 3:38 PM CST
- Where
- Tuscaloosa County, Samantha
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.417, -87.617
A few trees were knocked down in the town of Samantha.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Georgia, June 22, 2004$2.0 million · 50 kt wind · 2 events
- Lightning Strike in Florida, June 22, 2004$143,000 · 1 event
- Lightning Strike in Florida, June 22, 2004$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 22, 2004$25,000 · 50 kt wind · 4 events
- Hail in Montana, June 22, 20041.75 in hail · 15 events
- Flash Flooding in Texas, June 22 to 23, 2004$16,000 · 5 events
- Damaging Wind in Alabama, June 22, 2004$18,000 · 60 kt wind · 1 event
- Damaging Winds in South Carolina, June 22 to 23, 200460 kt wind · 13 events
- Damaging Wind in Alabama, June 22, 2004$16,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$13,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410277.